Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 22, NWS Albuquerque, NM

March 23, 2018Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 23, 2018, 2:30 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 24, 2018, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2018, 2:30 PM MDT (20:30 UTC)
In effect from
Mar 24, 2018, 2:00 PM MDT
Expired
Mar 24, 2018, 8:00 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3373 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WWUS85 KABQ 232030
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
230 PM MDT Fri Mar 23 2018

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE
MIDDLE RIO GRANDE VALLEY, NORTHEAST AND EAST CENTRAL PLAINS, 
NORTHEAST HIGHLANDS AND THE SANDIA, MANZANO AND GALLINAS MOUNTAINS
DUE TO STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT SATURDAY AFTERNOON AND EARLY 
EVENING FOR ALL OF EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW
HUMIDITY...

.Brisk southwest to west flow aloft combined with intensifying
surface low pressure over western Kansas and high temperatures 
approaching near record warmth will lead to the likelihood for 
critical fire weather conditions from the central mountains 
eastward across the Northeast and East Central Plains this 
afternoon and early evening. Critical fire weather conditions 
will develop again Saturday afternoon and early evening along and 
east of the central mountains.

NMZ103-104-107-108-240200-
/O.UPG.KABQ.FW.A.0019.180324T2000Z-180325T0200Z/
/O.NEW.KABQ.FW.W.0022.180324T2000Z-180325T0200Z/
/O.CON.KABQ.FW.W.0021.000000T0000Z-180324T0200Z/
Northeast Highlands-Northeast Plains-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
230 PM MDT Fri Mar 23 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT SATURDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 2 PM to 8 PM MDT Saturday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands, Northeast and East
  Central Plains, and the Sandia, Manzano and Gallinas Mountains.
  Critical fire weather conditions will continue through early 
  this evening. Critical fire weather conditions will redevelop 
  Saturday afternoon across these areas. 

* 20 FOOT WINDS...Southwest to west sustained at 25 to 40 mph with
  gusts of up to 55 mph through early this evening. Southwest 
  winds 20 to 30 mph with gusts to near 40 mph are expected 
  Saturday afternoon and early evening. 

* RELATIVE HUMIDITY...Minimum humidities ranging from 10 to 15 
  percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ106-240200-
/O.CON.KABQ.FW.W.0021.000000T0000Z-180324T0200Z/
Middle Rio Grande Valley-
230 PM MDT Fri Mar 23 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* AREA AND TIMING...Middle Rio Grande Valley. Critical fire
  weather conditions will persist until early evening. 

* 20 FOOT WINDS...Southwest to west sustained at 25 to 35 mph with
  gusts of up to 45 mph. 

* RELATIVE HUMIDITY...Minimum humidities ranging from 10 to 15 
  percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

28
4 follow-up statements
892 
WWUS85 KABQ 240237
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
837 PM MDT Fri Mar 23 2018

...RED FLAG WARNING IN EFFECT SATURDAY AFTERNOON AND EARLY 
EVENING FOR ALL OF EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW 
HUMIDITY...

.Critical fire weather conditions will develop again Saturday 
afternoon and early evening along and east of the central 
mountains, though winds will not be as strong as Friday afternoon. 

NMZ103-104-107-108-241300-
/O.CON.KABQ.FW.W.0022.180324T2000Z-180325T0200Z/
Northeast Highlands-Northeast Plains-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
837 PM MDT Fri Mar 23 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MDT
SATURDAY...

* AREA AND TIMING...Northeast Highlands, Northeast and East
  Central Plains, and the Sandia, Manzano and Gallinas Mountains.
  Critical fire weather conditions will redevelop Saturday 
  afternoon across these areas. 

* 20 FOOT WINDS...Southwest winds 20 to 30 mph with gusts to near
  40 mph are expected Saturday afternoon and early evening. 

* RELATIVE HUMIDITY...Minimum humidities ranging from 10 to 15 
  percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
399 
WWUS85 KABQ 241014
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
414 AM MDT Sat Mar 24 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM 
MDT THIS EVENING FOR EASTERN NEW MEXICO DUE TO STRONG WINDS AND 
LOW HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON AND EARLY EVENING
FOR THE MIDDLE RIO GRANDE VALLEY AND EASTERN NEW MEXICO DUE TO
STRONG WINDS AND LOW HUMIDITY...

.Critical fire weather conditions will develop again this afternoon
and early evening along and east of the central mountains, though
winds will not be as strong as Friday afternoon. Stronger winds
and drier air expected Sunday from the Middle Rio Grande Valley
across eastern New Mexico. 

NMZ103-104-107-108-242100-
/O.NEW.KABQ.FW.A.0020.180325T1800Z-180326T0200Z/
/O.CON.KABQ.FW.W.0022.180324T2000Z-180325T0200Z/
Northeast Highlands-Northeast Plains-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
414 AM MDT Sat Mar 24 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Sunday afternoon through
Sunday evening. 

* AREA AND TIMING...Eastern New Mexico from this afternoon through
  early evening both today and Sunday.  

* 20 FOOT WINDS...Southwest winds 15 to 30 mph with gusts to near
  40 mph are expected this afternoon and evening. Southwest winds
  20 to 35 mph with gusts to 40 and 45 mph Sunday afternoon and 
  evening.

* RELATIVE HUMIDITY...Minimum humidities ranging from 10 to 15
  percent this afternoon and early evening, 5 to 12 percent Sunday
  afternoon and early evening. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ106-242100-
/O.NEW.KABQ.FW.A.0020.180325T1800Z-180326T0200Z/
Middle Rio Grande Valley-
414 AM MDT Sat Mar 24 2018

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Sunday afternoon through
Sunday evening. 

* AREA AND TIMING...Middle Rio Grande Valley Sunday afternoon and
  early evening.

* 20 FOOT WINDS...Southwest 15 to 25 mph with gusts to 35 mph.

* RELATIVE HUMIDITY...6 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

40
150 
WWUS85 KABQ 242015
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
215 PM MDT Sat Mar 24 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR MUCH OF EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW 
HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR  
THE MIDDLE RIO GRANDE VALLEY AND MUCH OF EASTERN NEW MEXICO DUE 
TO STRONG WINDS AND LOW HUMIDITY...

.Critical fire weather conditions will persist this afternoon and
into the early evening along and east of the central mountain
chain. Fair to poor overnight humidity recoveries tonight over 
portions of the Middle Rio Grande Valley and Northeast Highlands 
and Plains will be followed by stronger winds and drier air Sunday
from the Middle Rio Grande Valley across much of eastern New 
Mexico.

NMZ103-104-107-108-250200-
/O.UPG.KABQ.FW.A.0020.180325T1800Z-180326T0200Z/
/O.NEW.KABQ.FW.W.0023.180325T1800Z-180326T0200Z/
/O.CON.KABQ.FW.W.0022.000000T0000Z-180325T0200Z/
Northeast Highlands-Northeast Plains-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
215 PM MDT Sat Mar 24 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 8 PM MDT Sunday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Much of Eastern New Mexico. Critical fire 
  weather conditions will persist until around sunset this 
  evening, then redevelop around midday Sunday and persist into 
  Sunday evening. 
 
* 20 FOOT WINDS...South to southwest 15 to 30 mph with gusts to
  near 40 mph through this evening. Southwest winds 20 to 35 mph
  with gusts of 40 to 45 mph Sunday afternoon and evening.
 
* RELATIVE HUMIDITY...Minimum humidities ranging from 10 to 15
  percent through early this evening, and varying from 5 to 13
  percent Sunday afternoon and early evening.
 
* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ106-250200-
/O.UPG.KABQ.FW.A.0020.180325T1800Z-180326T0200Z/
/O.NEW.KABQ.FW.W.0023.180325T1800Z-180326T0200Z/
Middle Rio Grande Valley-
215 PM MDT Sat Mar 24 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 8 PM MDT Sunday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Middle Rio Grande Valley. Critical fire
  weather conditions are expected to develop early Sunday
  afternoon and persist until around sunset. 

* 20 FOOT WINDS...South to southwest 15 to 25 mph with gusts to 
  35 mph.

* RELATIVE HUMIDITY...Minimum humidities ranging from 5 to 10 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
628 
WWUS85 KABQ 250137
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
737 PM MDT Sat Mar 24 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR 
THE MIDDLE RIO GRANDE VALLEY AND MUCH OF CENTRAL AND EASTERN NEW 
MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY...

.Critical fire weather conditions will continue to diminish this 
evening, but are expected to return on Sunday. Fair to poor 
overnight humidity recoveries tonight over portions of the Middle 
Rio Grande Valley and Northeast Highlands and Plains will be 
followed by stronger winds and drier air Sunday. This will lead to
critical fire weather conditions from the Middle Rio Grande 
Valley across much of eastern New Mexico.

NMZ103-104-107-108-251300-
/O.EXP.KABQ.FW.W.0022.000000T0000Z-180325T0200Z/
/O.CON.KABQ.FW.W.0023.180325T1800Z-180326T0200Z/
Northeast Highlands-Northeast Plains-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
737 PM MDT Sat Mar 24 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY...

* AREA AND TIMING...Areas along and east of the central mountain
  chain of New Mexico. Critical fire weather conditions will
  subside this evening, but will then redevelop around midday 
  Sunday and persist into Sunday evening. 

* 20 FOOT WINDS...Southwest winds 20 to 35 mph with gusts of 40 
  to 45 mph Sunday afternoon and evening. 

* RELATIVE HUMIDITY...Minimum humidities ranging from 5 to 13 
  percent Sunday afternoon and early evening. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Sunday.

&&

$$

NMZ106-251300-
/O.CON.KABQ.FW.W.0023.180325T1800Z-180326T0200Z/
Middle Rio Grande Valley-
737 PM MDT Sat Mar 24 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY...

* AREA AND TIMING...Middle Rio Grande Valley. Critical fire 
  weather conditions are expected to develop early Sunday 
  afternoon and persist until around sunset. 

* 20 FOOT WINDS...South to southwest 15 to 25 mph with gusts to 
  35 mph. 

* RELATIVE HUMIDITY...Minimum humidities ranging from 5 to 10 
  percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Sunday.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 23, 11:21 AM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Mar 23, 11:21 AM MDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
1121 AM MDT Fri Mar 23 2018

.AVIATION...
18Z TAF CYCLE
A weak upper level disturbance over north central NM late this
morning will move rapidly northeast today, as a cold front along the
central mountains moves into the eastern plains this afternoon. Light
precipitation across portions of northwestern and north central NM
will occur primarily in the higher elevations and cause occasional
mountain obscurations this afternoon. Strong west winds aloft and
deep surface low pressure forming in eastern CO/western KS will
produce strong west southwest to west winds across northern and
central NM this afternoon and early evening. The strongest winds
will be in the foothills east of the central mountains and across the
northeast and east central plains, where wind gusts between 40 and
50 knots will be possible through early evening. Blowing dust will
reduce visibility to less than 3 statute miles at times in areas east
of the central mountains this afternoon. Winds will decrease
gradually this evening and become mainly light late tonight, as the
surface low to the east moves into eastern KS. VFR is expected for
most areas this afternoon through midday Saturday, except for
occasional MVFR conditons this afternoon in the north central and
northwest mountains.

28

&&

.PREV DISCUSSION...249 AM MDT Fri Mar 23 2018...
.SYNOPSIS...
Strong westerly winds will create areas of blowing dust this
afternoon, particularly across eastern New Mexico where gusts will be
near 55 mph. Critical fire weather conditions are also expected from
the Rio Grande Valley eastward. Meanwhile, light precipitation will
also develop across northwest New Mexico with a few inches of snow
possible across the Tusas Mountains above 9500 feet. Both
precipitation and winds will diminish this evening. However, breezy
to windy conditions will re- develop on Saturday and Sunday. Windy
conditions may even persist into early next work week, but the focus
will shift toward precipitation chances. A strong storm system
combined with a back door front may result in widespread
precipitation during the mid week period.

&&

.DISCUSSION...
A busy day in store across the Land of Enchantment. A shortwave
trough is still expected to cross northwest New Mexico today, which
will increase precipitation chances across the northwest, and winds
elsewhere. Latest model guidance are showing rather puny QPF amounts
across the northwest, despite a 0.50" PWAT on the 00Z ABQ sounding.
Models indicate the majority of the precip will stay north of the
state line. As for the wind, that is another story. Forecast
soundings indicate mixing heights between 700 and 600mb this
afternoon across eastern NM. Some of the 30-40kt momentum at 700 mb
should mix down to the surface, while a surface low will deepen to
near 995 mb. All in all, it should be a windy day, especially for
eastern NM. Areas of blowing dust will be possible. Some guidance is
indicating that a few sites could hit high wind criteria, though
would expect the 700 mb winds to be a little higher and the surface
low to be closer than northwest KS. Cloud cover may also be a factor,
though models indicate there will be clearing this afternoon.
Nonetheless, will stick with a high end wind advisory for areas east
of the central mountain chain and much of northeast NM. The strong
downsloping winds should keep temperatures quite warm across the
plains -- around 20 degrees above normal. Near record highs will be
possible once again.

Breezy to windy conditions will return on Saturday, though wind
speeds are not expected to be as strong as today. Temperatures will
lower a few degrees, particularly across the east, though all areas
will remain above normal.

Another round of strong winds is possible on Sunday as the gradient
aloft tightens with the approaching storm system, and the surface low
re-strengthens to near 995 mb, this time across southeast CO. 700 mb
winds look to range between 20 and 35kt.

Models are struggling to come to an agreement on how the storm system
evolves next week. An upper level low/trough will dive
south/southeastward across the Great Basin Sun/Mon perhaps spreading
some light precip across northwest NM by Monday. If not already, the
system will develop a closed low over southern AZ by Tuesday.
Meanwhile, a back door front will move into northeast and east
central NM. Enough forcing will be in place for precipitation to
develop Tuesday, particularly along the front, but the question is
just how much moisture will the system bring with it. GFS remains the
wetter of the two main extended models, though has trended a bit
drier overall. The low is expected to track across southern and
eastern NM Tuesday night through Wednesday, with precip lingering.
However, additional energy looks to dive into NM from the north on
the back side of the initial system. The ECMWF is more bullish with
this feature and it's associated moisture, and thus keeps decent
chances for precip across the east through Wednesday. Models are
suggesting it would be cold enough for snow in many locations, mainly
during the nighttime hours. Still a lot of uncertainties at this
point, but we are hopeful for some precip during this timeframe.

34

&&

.FIRE WEATHER...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR THE
MIDDLE RIO GRANDE VALLEY AND ALL OF THE EAST...

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON AND EVENING FOR
ALL OF EASTERN NEW MEXICO...

The wind machine will crank up again today with strong winds common
across all of eastern NM. A dry slot will move across NM from
southwest to northeast during the day. This dry, windy, warm and
moderately unstable atmosphere will generate critical fire weather
conditions this afternoon into early evening in the Middle Rio
Grande Valley and all four eastern zones. Extreme fire weather
conditions will be possible in the northeast this afternoon. Highs
will be 10 to 20 degrees above normal and ventilation will be
excellent today. A weak upper level disturbance will cross NM today,
producing rain and snow showers in the northwest and north central
mountains.

More critical fire conditions concerns for Saturday across the four
eastern zones. Will issue a Fire Weather Watch early this morning.
While it will be cooler in the east Saturday, highs will still be
around 10 degrees above normal. Haines values will be mostly
moderate to high with min RHs 9 to 14 percent.

Sunday will be another windy, warm and dry day with moderate to high
instability. Critical conditions will be possible in all areas
except the North Central Mountains.

Next week may be interesting. Models in decent agreement with taking
a trough into CA Saturday, dropping it slowly southeast into AZ as
the low closes off Monday, then slowly moves it east along the
NM/Mexico border Tuesday through Wednesday. The GFS is more bullish
with the QPF as the low is deeper than the ECMWF. Temperatures
during this time will be much cooler, below normal, thanks to a
strong cold front diving south through the eastern plains tuesday
and blasting into the Rio Grande Valley to the AZ border Tuesday
night. Rain and snow showers will begin Monday in the northeast and
spread south and east Tuesday and Wednesday, with decent coverage of
wetting precipitation area wide. At least the winds will ease and
the threat for critical fire weather conditions will be nearly non-
existent.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for the following
zones... NMZ103-104-106>108.

Fire Weather Watch from Saturday afternoon through Saturday evening
for the following zones... NMZ103-104-107-108.

Wind Advisory until 7 PM MDT this evening for the following zones...
 NMZ513>515-523-526>535-539-540.

Wind Advisory until 6 PM MDT this evening for the following zones...
 NMZ537.

&&
Hazardous weather outlook, Mar 23, 2:41 AM MDT, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
241 AM MDT Fri Mar 23 2018

NMZ501>540-241200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
241 AM MDT Fri Mar 23 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A Red Flag Warning is in effect this afternoon and early evening from
the Rio Grande Valley eastward to the Texas border where strong
winds and low humidities will create critical fire weather
conditions. Winds will be strongest across northeast and east central
New Mexico where gusts will be near 55 mph. Areas of blowing dust
may reduce visibility.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Critical fire weather conditions will return on Saturday and Monday
across portions of eastern New Mexico. However, critical fire
weather conditions may be much more widespread on Sunday as humidity
values drop further and winds pick up in response to a dry slot
moving squarely over the state.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report high wind speeds and wildfires
through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:06 AM MDTFire Weather WatchABQHarding, San Miguel, Union11 hr

Nearby

Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.